Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 19, 2017, 8:30 PM EDT for Greene County, Ulster County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 8:30 PM EDT (00:30 UTC)
- Expired
- Aug 19, 2017, 9:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
Counties Greene County, NY, Ulster County, NY
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
869
WWUS81 KALY 200030
SPSALY
Special Weather Statement
National Weather Service Albany NY
830 PM EDT SAT AUG 19 2017
NYZ058-059-063-064-200130-
Western Ulster-Eastern Greene-Western Greene-Eastern Ulster-
830 PM EDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ULSTER AND
GREENE COUNTIES...
At 829 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Roxbury to near Arkville to near
Hazel. Movement was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Prattsville around 850 PM EDT.
Hunter and Windham around 905 PM EDT.
Woodland Valley Campground around 915 PM EDT.
West Shokan, North-South Lake Campground and Phoenicia around 920
PM EDT.
Mount Tremper, Olivebridge and Lanesville around 925 PM EDT.
Catskill, Woodstock, Coxsackie, Kenneth L Wilson Campground and
West Hurley around 930 PM EDT.
Other locations impacted by these storms include West Settlement,
Glenford, Manorville, North Lexington, Katsbaan, Shultis Corners,
Sweet Meadows, Pacama, Brodhead and Otter Hook.
LAT...LON 4212 7456 4215 7453 4217 7445 4220 7454
4236 7444 4237 7438 4236 7434 4236 7429
4238 7425 4241 7425 4246 7382 4239 7379
4227 7379 4223 7385 4220 7385 4217 7389
4211 7392 4192 7412 4191 7454 4202 7478
TIME...MOT...LOC 0029Z 263DEG 29KT 4230 7463 4221 7461 4197 7485
$$
DBTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:48 PM EDT, 42 minutes earlier.
Area forecast discussion, Aug 19, 7:48 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Albany NY 748 PM EDT Sat Aug 19 2017 .SYNOPSIS... An upper level trough will bing a threat of isolated showers and thunderstorms this evening, especially from the Hudson River Valley westward. High pressure building into the mid-Atlantic region will bring fair weather and seasonable temperatures on Sunday. A southwesterly return flow around the high will bring mostly sunny and hot weather Monday into Tuesday. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... As of 730 pm, broken line of showers/embedded thunderstorms from Otsego County NY back into north-central PA was just about to advance into our CWA. Leading storm appears to have a wind signature with it, as a 38 mph gust was recorded at the Laurens mesonet site. Still, convection is rather shallow, with SPC mesoanalysis indicating around 500 J/kg SBCAPE. Convection expected to mainly remain subsevere, but isolated gusty winds to 40 or 50 mph cannot be ruled out. Going forward, CAMs indicate potential for scattered showers to advance across the CWA ahead of a potent upper level wave. Showalter indices remain negative with a few hundred J/kg MUCAPE, so isolated storms are possible as well. After 06Z, the activity should have wound down or moved east of the local area. Updated PoPs/sky grids to reflect this thinking. As of 426 PM EDT...radar shows a small shower over western Montgomery County. Stronger showers are over the Finger lakes and western New York. At this time, only lightning strikes are with a couple of cells in far western New york. The heavier showers and storms appear to be a couple of hours away from our western zones. Water vapor loop shows the upper level trough axis about between Toledo and Cleveland, Ohio, in line with the back edge of the storms. Models indicate this trough should be east of the Albany Forecast area by 08Z tonight ending the threat for showers. HRRR seems to agree that there is a threat for showers and thunderstorms in our area through about 06z for areas west of the Hudson river and through about 08Z for areas east of the hudson River. Expecting showers with isolated general thunderstorms with a locally heavy downpour possible in a few spots. && .SHORT TERM /8 PM THIS EVENING THROUGH MONDAY NIGHT/... Any lingering isolated showers and thunderstorms will end around midnight to 2 AM and the sky will gradually clear. There could be some patchy fog around daybreak Sunday. Sunday looks dry and sunny as high pressure builds from the Ohio Valley to the mid- Atlantic with highs in the 80s and 70s in higher terrain. Sunday night should be mainly clear and cool under high pressure that ridges down the eastern sea board. Lows in the 50s and 60s. Some warm advection begins Monday as southwesterly winds increase around high pressure near the mid Atlantic coast. Model RH fields show generally sunny conditions for the local areas so there should be good viewing of the eclipse. It will start to feel hot with highs in the 80s many areas and around 80 higher terrain. It will be interesting to see just how the eclipse does affect the atmosphere over the entire U.S. with varying percentages of the sun on either side of the path of the total eclipse. A mostly clear sky is expected Monday night with slowly increasing warm advection and low level moisture. Lows mainly in the 60s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... Long term period will feature a transition from summer-like warmth and humidity to fall-like cooler temperatures and lower humidity. This transition will occur as upper ridging Tuesday gives way to lowering heights later Tuesday into the end of the week as an upper trough sets up over the northeastern portion of North America. As the lead portion of the upper trough swings in from the Great Lakes Tuesday into Tuesday night, seasonably strong cyclogenesis is forecast to occur over southeastern Canada. The resulting low will drag a cold front through the forecast area, with model consensus favoring the frontal passage Tuesday night. Convection and severe weather can typically be expected with transitions such as this one, but the timing of the frontal passage is not favorable for severe weather locally. However, there is the possibility of convection during the diurnal maximum Tuesday afternoon and evening along the leading edge of the height falls or possibly a pre-frontal trough. Convective potential is greatest over our northwestern zones (the Southern Adirondacks) where likely PoPs are in place Tuesday. Chance PoPs elsewhere. SPC Day 4 15 percent severe risk stops west of our CWA where frontal timing is more favorable. Showers will be likely Tuesday night, especially for the northern two-thirds of the forecast area where forcing looks to be maximized, along with a chance of thunder. With high temps reaching the 80s to near 90 Tuesday, and dewpoints nearing 70, it will be a hot and humid day, but the last one through at least next weekend. Noticeably cooler and drier Wednesday, with possibly a few lingering showers early especially over western New England depending on frontal timing. H850 temps fall from the neighborhood of 18C Tuesday down to around 10C Wednesday, and down toward 8C for the remainder of the week. The seasonably cool and dry airmass will be in place for the remainder of the forecast period, characterized by highs in the mid-60s to mid-70s (although a few degrees warmer than that on Wednesday) and lows in the mid-40s to mid-50s. A couple of diurnal showers cannot be ruled out, especially over the terrain with cold midlevel temps and cyclonic flow, otherwise it should be mostly dry. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... Scattered showers and isolated thunderstorms are advancing into the region this evening ahead of an upper level wave. Have adjusted the time of VCSH for each of the terminals based on observations/short-term model guidance. An isolated thunderstorm cannot be ruled out during the period denoted by VCSH, but confidence not high enough for a mention in the TAFs. Low confidence with whether low stratus/mist will develop tonight. Area of upstream midlevel clouds may prevent IFR conditions, and MOS guidance keeps things VFR except for at KPSF. On the other hand, persistence suggests it's a good idea to keep it in for KPSF and KGFL, as the boundary layer remains somewhat moist. Will keep the previous forecast intact for the overnight period. Quick improvement for Sunday after daybreak as high pressure noses in. VFR expected. Winds tonight will become light and variable, increasing out of the west to around 8-12 kt with a few gusts to near 15-20 kt possible, especially at KALB/KPSF. Outlook... Sunday Night: No Operational Impact. Patchy FG. Monday: No Operational Impact. NO SIG WX. Monday Night: No Operational Impact. NO SIG WX. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday Night: High Operational Impact. Likely SHRA...TSRA. Wednesday: Moderate Operational Impact. Chance of SHRA. Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. && .FIRE WEATHER... An upper level trough will bing a threat of isolated showers and thunderstorms this evening, especially from the Hudson River Valley westward. High pressure building into the mid-Atlantic region will bring fair weather and seasonable temperatures on Sunday. A southwesterly return flow around the high will bring mostly sunny and hot weather Monday into Tuesday. RH values will be near 100 percent at night. RH values will be 45 to 65 percent Sunday and Monday afternoon. West to northwest winds diminish to less than 15 mph tonight. Winds will be west at 5-15 mph on Sunday with a few gusts to 20 MPH. Winds will switch to southwest and again diminish to 5-10 MPH or less on Sunday night. && .HYDROLOGY... Widespread rainfall forecast during the next week is forecast to be less than an inch. Some locally higher amounts are possible in showers and thunderstorms tonight and again later Tuesday into Tuesday night. Only minor changes in stage and flow are forecast for larger rivers and streams. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .EQUIPMENT... While repairing the azimuthal gear box, radar technicians have determined that the bull gear on KENX radar needs to be replaced. This will require the radar to be out of service until at least next Friday, August 25th. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...SND NEAR TERM...SND/Thompson SHORT TERM...SND LONG TERM...Thompson AVIATION...Thompson FIRE WEATHER...SND HYDROLOGY...SND EQUIPMENT...
Hazardous weather outlook, Aug 19, 4:35 PM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 435 PM EDT Sat Aug 19 2017 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-201100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 435 PM EDT Sat Aug 19 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. There is a chance for thunderstorms tonight, mainly this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms Tuesday and Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 19, 7:22 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Albany NY
722 PM EDT SAT AUG 19 2017
NYZ047-200015-
Schoharie-
722 PM EDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SCHOHARIE COUNTY...
At 722 PM EDT, a strong thunderstorm was located over Schenevus, or
12 miles southeast of Cooperstown, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
This storm will be near...
Jefferson around 740 PM EDT.
Summit and Richmondville around 745 PM EDT.
Cobleskill, Breakabeen and North Blenheim around 755 PM EDT.
Middleburgh, Schoharie and Livingstonville around 805 PM EDT.
Other locations impacted by this storm include Zeh Corners, Beekman
Corners, West Richmondville, Baird Corners, Seward, Rockwell Corners,
Huntersland, Warnerville, Carlisle and Gardnersville.
THIS INCLUDES Interstate 88 between exits 19 and 23.
LAT...LON 4262 7463 4283 7465 4277 7446 4279 7426
4275 7431 4272 7428 4271 7420 4272 7417
4262 7419 4257 7424 4251 7422 4236 7428
4236 7436 4237 7438 4236 7444 4240 7457
4243 7462 4252 7471
TIME...MOT...LOC 2322Z 262DEG 32KT 4254 7483
DBTSpecial weather statement, Aug 19, 8:12 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Albany NY
812 PM EDT SAT AUG 19 2017
NYZ047-051-052-200115-
Eastern Albany-Schoharie-Western Albany-
812 PM EDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT ALBANY AND SOUTHEASTERN
SCHOHARIE COUNTIES...
At 812 PM EDT, a strong thunderstorm was located over Middleburgh, or
12 miles southeast of Cobleskill, moving east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Berne around 825 PM EDT.
Westerlo and Altamont around 835 PM EDT.
Voorheesville around 845 PM EDT.
Albany, Guilderland and Feura Bush around 850 PM EDT.
Colonie, Delmar and Selkirk around 855 PM EDT.
Loudonville around 900 PM EDT.
Watervliet, Latham and Menands around 905 PM EDT.
Other locations impacted by this storm include Coeymans Hollow,
Shakers, Bleecker Stadium, Clarksville, East Berne, Shoefelt Corners,
West Berne, Huntersland, Spawn Hollow and Dormansville.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 90 between exits 5 and 1s, and between exits 2 and 6-5A.
Interstate 87 between exits 1 and 6, near exit 4, and between exits
2-4 and 4-5.
Interstate 787 between exits 2 and 7W, and between exits 1 and 9W,
and near exit 8-7.
LAT...LON 4266 7441 4279 7371 4278 7369 4278 7368
4270 7370 4265 7375 4262 7376 4256 7375
4253 7376 4249 7378 4246 7378 4245 7385
4246 7437
TIME...MOT...LOC 0012Z 262DEG 28KT 4258 7428
DBTSpecial weather statement, Aug 19, 8:30 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
830 PM EDT SAT AUG 19 2017
NYZ058-059-063-064-200130-
Western Ulster-Eastern Greene-Western Greene-Eastern Ulster-
830 PM EDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ULSTER AND
GREENE COUNTIES...
At 829 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Roxbury to near Arkville to near
Hazel. Movement was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Prattsville around 850 PM EDT.
Hunter and Windham around 905 PM EDT.
Woodland Valley Campground around 915 PM EDT.
West Shokan, North-South Lake Campground and Phoenicia around 920
PM EDT.
Mount Tremper, Olivebridge and Lanesville around 925 PM EDT.
Catskill, Woodstock, Coxsackie, Kenneth L Wilson Campground and
West Hurley around 930 PM EDT.
Other locations impacted by these storms include West Settlement,
Glenford, Manorville, North Lexington, Katsbaan, Shultis Corners,
Sweet Meadows, Pacama, Brodhead and Otter Hook.
LAT...LON 4212 7456 4215 7453 4217 7445 4220 7454
4236 7444 4237 7438 4236 7434 4236 7429
4238 7425 4241 7425 4246 7382 4239 7379
4227 7379 4223 7385 4220 7385 4217 7389
4211 7392 4192 7412 4191 7454 4202 7478
TIME...MOT...LOC 0029Z 263DEG 29KT 4230 7463 4221 7461 4197 7485
DBTThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:12 PM EDT | Special Weather Statement | ALY | Albany | 63 min |
| Aug 19, 9:32 PM EDT | Special Weather Statement | ALY | Ulster | 58 min |
| Aug 19, 11:18 PM EDT | Special Weather Statement | ALY | Dutchess | 57 min |
Nearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.